MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION COMET; TRANSDUCER, PRESSURE, CATHETER TIP

BOSTON SCIENTIFIC CORPORATION COMET; TRANSDUCER, PRESSURE, CATHETER TIP
Model Number 8900
Medical Device Problem Codes Communication or Transmission Problem (2896); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 01/15/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a tip detachment occurred.A functional flow reserved (ffr) procedure was being performed.The target lesion was located in the tortuous and non calcified obtuse marginal (om) off of the circumfix.There were no previous devices inside of the om.This 185cm comet pressure guidewire was advanced to the lesion, they started performing ffr measurements, but they were unable to get a pressure reading.Fluoroscopy was used to see what may have been causing the issue, at this time the physician noticed that the radiopaque tip had separated from the body of the guidewire.They tried to pullback on the guidewire hoping that there was a small thread still connecting the two pieces, but they had completely separated.They proceeded to use wires and balloons to pull the guidewire tip back and ultimately, they needed to use a snare to remove the detached tip.The detached guidewire tip was retrieved and the procedure was completed with a different device.There were no adverse events to the patient.

Brand Name
COMET
Common Device Name
TRANSDUCER, PRESSURE, CATHETER TIP
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key9672487
Report Number2134265-2020-00861
Device Sequence Number353874
Product Code DXO
UDI-Device Identifier08714729875758
UDI-Public08714729875758
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K151610
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/05/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/29/2021
Device Model Number8900
Device Catalogue Number8900
Device Lot Number0024517148
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/15/2020
Initial Report FDA Received Date02/05/2020
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age61 YR